Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Bismarck, ND

June 18, 2014Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2014, 9:09 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 9:09 PM CDT (02:09 UTC)
Expired
Jun 18, 2014, 10:15 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 88 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:22 PM CDTTSTM WND GST 601 N Ellendale, NDHEAVY RAIN BEGINNING. PEA-SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KBIS 190209
SVRBIS
NDC021-045-190315-
/O.NEW.KBIS.SV.W.0052.140619T0209Z-140619T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1015 PM CDT

* AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM EDGELEY TO FORBES...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELLENDALE...FULLERTON...LA MOURE...MONANGO...BERLIN AND GUELPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4643 9890 4643 9816 4593 9820 4593 9894
TIME...MOT...LOC 0209Z 270DEG 22KT 4634 9872 4594 9871

HAIL...0.75IN
WIND...60MPH

$$

MARTIN/ACOOP
4 follow-up statements
899 
WWUS53 KBIS 190232
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT WED JUN 18 2014

NDC021-045-190315-
/O.CON.KBIS.SV.W.0052.000000T0000Z-140619T0315Z/
DICKEY ND-LAMOURE ND-
932 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMOURE AND DICKEY COUNTIES UNTIL 1015 PM CDT...

AT 929 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDGELEY TO ELLENDALE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELLENDALE...FULLERTON...LA MOURE...MONANGO...BERLIN AND GUELPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS...AND MAY LEAD 
TO FLASH FLOODING. DO NOT WALK OR DRIVE INTO FLOOD WATER!

&&

LAT...LON 4643 9890 4643 9816 4593 9820 4593 9894
TIME...MOT...LOC 0231Z 270DEG 22KT 4639 9869 4594 9852

HAIL...0.75IN
WIND...60MPH

$$

MARTIN/COOP
978 
WWUS53 KBIS 190255
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT WED JUN 18 2014

NDC021-045-190315-
/O.CON.KBIS.SV.W.0052.000000T0000Z-140619T0315Z/
DICKEY ND-LAMOURE ND-
955 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMOURE AND DICKEY COUNTIES UNTIL 1015 PM CDT...

AT 950 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF EDGELEY TO 9 MILES SOUTHEAST OF
ELLENDALE...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED. 60 MPH WIND WAS REPORTED JUST NORTH OF 
ELLENDALE WITH THIS STORM AT 922 PM CDT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA MOURE...FULLERTON...AND GUELPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. 

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4643 9890 4643 9816 4593 9820 4593 9894
TIME...MOT...LOC 0251Z 270DEG 22KT 4639 9851 4594 9834

HAIL...0.75IN
WIND...60MPH

$$

MARTIN/ACOOP
571 
WWUS53 KBIS 190303
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT WED JUN 18 2014

NDC021-045-190315-
/O.CON.KBIS.SV.W.0052.000000T0000Z-140619T0315Z/
DICKEY ND-LAMOURE ND-
1003 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMOURE AND CENTRAL DICKEY COUNTIES UNTIL 1015 PM CDT...

AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 5 MILES WEST OF LA MOURE TO 15 MILES EAST OF 
ELLENDALE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LA MOURE AND GUELPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4593 9857 4643 9888 4643 9816 4593 9820
TIME...MOT...LOC 0302Z 270DEG 22KT 4639 9841 4594 9824

HAIL...0.75IN
WIND...60MPH

$$

MARTIN/COOP
827 
WWUS53 KBIS 190315
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1015 PM CDT WED JUN 18 2014

NDC021-045-190323-
/O.EXP.KBIS.SV.W.0052.000000T0000Z-140619T0315Z/
DICKEY ND-LAMOURE ND-
1015 PM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMOURE AND CENTRAL 
DICKEY COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. HOWEVER...GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN
WILL STILL BE OCCURRING WITH THESE STORMS AS THEY MOVE 
NORTHEAST.

IN ADDITION...SEVERE THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4593 9857 4643 9888 4643 9816 4593 9820
TIME...MOT...LOC 0313Z 270DEG 22KT 4639 9831 4594 9814

$$

COOPER/MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:56 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 18, 6:56 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT WED JUN 18 2014

.UPDATE...
ISSUED AT 653 PM CDT WED JUN 18 2014

QUICK UPDATED TO CANCEL THE TORNADO WATCH FOR
OLIVER...MORTON...GRANT...SIOUX AND BURLEIGH COUNTIES.

UPDATE ISSUED AT 556 PM CDT WED JUN 18 2014

TORNADO WATCH HAS BEEN CANCELLED FOR STARK...ADAMS AND HETTINGER
COUNTIES. STRONG THUNDERSTORMS CONTINUE ACROSS THE FAR SOUTH
CENTRAL BUT HAVE GENERALLY BEEN BELOW SEVERE LEVELS. THESE STORMS
CONTINUE TO DECREASE IN INTENSITY AS THEY LIFT NORTH INTO A MORE
STABLE LOW LEVEL AIRMASS. CAN NOT COMPLETELY RULE OUT A STRONG TO
SEVERE THUNDERSTORM YET THIS EVENING...WE THINK MAINLY ALONG THE
SOUTH DAKOTA BORDER FROM THE MISSOURI RIVER INTO THE JAMES RIVER
VALLEY. AS MOISTURE FROM THE CENTRAL PLAINS CONTINUES TO FEED INTO
THE CENTRAL DAKOTAS. WEST OF THE INVERTED SURFACE TROUGH
SUBSIDENCE IS SIGNIFICANT AND SURFACE FLOW HAS TURNED NORTHERLY.
THUS THE FLOOD WATCH HAS BEEN CANCELLED FOR THE SOUTHWEST THROUGH
THE FAR NORTH CENTRAL INCLUDING DICKINSON...HETTINGER...WATFORD
CITY AND WILLISTON.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT.

CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH
DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND
WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO
DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING
NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFFLUENCE
OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE
UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS.
THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE
THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS
AFTERNOON AND EVENING.

REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE
ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF
THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE
HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER
VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY
THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS
ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING
FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA.
THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS
THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH
RIDE FOR NOW.

THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH
THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP
SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY
AFTERNOON DIURNALLY DRIVEN.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF
THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH
FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS
MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN
TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED
FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE
NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE
WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR
SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 656 PM CDT WED JUN 18 2014

MVFR CONDITIONS IN RAIN WITH EMBEDDED THUNDERSTORMS...FOG AND
STRATUS WILL IMPACT KBIS/KMOT/KJMS THIS EVENING. IFR FOG AND
STRATUS ARE POSSIBLE LATER TONIGHT. MVFR FOG AND STRATUS IS
POSSIBLE AT KDIK THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
AT KISN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NDZ002>005-
010>013-019>023-025-034>037-042-045>048-050-051.

&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...AYD
Hazardous weather outlook, Jun 18, 8:06 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT WED JUN 18 2014

NDZ002-003-005-010>013-019>023-025-034-035-042-045-200115-
BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-GRANT-SIOUX-
806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-200115-
BOTTINEAU-
806 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-018-031>033-040-041-043-044-200115-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ036-037-046>048-050-051-200115-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
806 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL NORTH DAKOTA THROUGH
TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BE SEVERE
WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

SCHILD

In the hours before

Local storm report, Jun 18, 8:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     7 NE ASHLEY             46.11N  99.27W
06/18/2014  E70 MPH          MCINTOSH           ND   TRAINED SPOTTER

            ARB OBSERVER. REPORTED WINDS ESTIMATED AT 70 MPH. A
            POLE BARN LOST ROOF. ANOTHER BARN IS GONE. LOST
            POWER...FIVE 15 FT TREES ARE OUT OF THE GROUND AND ABOUT
            200FT OF FENCING IS GONE.POSSIBLE TORNADO.

&&

CORRECTED REMARKS

AC
Special weather statement, Jun 18, 8:31 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED JUN 18 2014

NDZ019-020-034-035-042-045-046-190445-
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
831 PM CDT WED JUN 18 2014 /731 PM MDT WED JUN 18 2014/

STRONG WINDS CONTINUE TO DEVELOP OVER PORTIONS OF CENTRAL NORTH DAKOTA
AS A RESULT OF A DEPARTING STORM SYSTEM. PERSONS AROUND THE
BISMARCK AND MANDAN AREAS ALONG WITH THE LINTON...FORT
YATES...ELGIN...CENTER...BEULAH...AND HAZEN AREAS SHOULD PREPARE FOR
WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL CONTINUE THROUGH
MID-EVENING BEFORE DIMINISHING. THIS WILL AFFECT TRAVELERS ALONG
HIGHWAY 83 IN THE WASHBURN AND BISMARCK AREAS ALONG WITH TRAVELERS
ALONG INTERSTATE 94 BETWEEN STERLING AND GLEN ULLIN.

SCHILD
Local storm report, Jun 18, 8:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     ASHLEY                  46.03N  99.37W
06/18/2014                   MCINTOSH           ND   TRAINED SPOTTER

            SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
            GROWN TREES OUT OF THE GROUND...LOST OF CAFE SHELTER.

&&

AC
Local storm report, Jun 18, 8:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     ASHLEY                  46.03N  99.37W
06/18/2014                   MCINTOSH           ND   TRAINED SPOTTER

            SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
            GROWN TREES OUT OF THE GROUND...LOST OF CALF SHELTER.

&&

CORRECTED REMARKS

TM
Special weather statement, Jun 18, 8:51 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014

NDZ023-025-036-037-047-048-050-051-190230-
DICKEY ND-FOSTER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCINTOSH
ND-STUTSMAN ND-WELLS ND-
851 PM CDT WED JUN 18 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL
WERE MOVING THROUGH KIDDER...STUTSMAN...LAMOURE...AND DICKEY
COUNTIES THIS WEDNESDAY EVENING...

JUST BEFORE 900 PM CDT...THUNDERSTORMS EXTENDED FROM STEELE...ALONG
INTERSTATE 94 THROUGH MEDINA...AND EDGELEY...TO FORBES. MOVEMENT WAS
NORTHEAST AT 25 MPH.

UP TO TWO INCHES OF RAIN...WIND GUSTS TO 50 MPH...AND PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS.

SOME PLACES IN THE PATH OF THESE STORMS INCLUDE...
KULM...CHASE LAKE...ALFRED...LAKE WILLIAMS...JUD...CLEVELAND...
WINDSOR...PETTIBONE...MERRICOURT...EDGELEY...AND MONANGO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. STAY ALERT.

FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR. DO NOT
WALK OR DRIVE INTO FLOOD WATER.

LAT...LON 4680 9945 4704 10012 4712 10012 4736 9957
      4734 9847 4664 9843 4663 9841 4593 9835
      4593 9913
TIME...MOT...LOC 0141Z 243DEG 18KT 4707 9975 4680 9918
          4595 9887

JP MARTIN
Local storm report, Jun 18, 9:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     NON-TSTM WND GST 6 NE BISMARCK           46.87N 100.69W
06/18/2014  M61 MPH          BURLEIGH           ND   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 61 MPH WITH WEATHER STATION
            ASSOCIATED WITH A WAKE LOW BEHIND A LINE OF
            THUNDERSTORMS.

&&

SCHECK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTTornado WarningBISDickey, McIntosh30 min
Jun 18, 7:23 PM CDTTornado WarningBISDickey, McIntosh37 min
Jun 18, 7:48 PM CDTTornado WarningBISKidder27 min
Jun 18, 7:54 PM CDTTornado WarningBISKidder36 min
Jun 18, 7:57 PM CDTTornado WarningBISDickey, LaMoure, Logan, McIntosh33 min
Jun 18, 8:15 PM CDTTornado WarningBISKidder30 min
Jun 18, 8:51 PM CDTSpecial Weather StatementBISDickey, Kidder, LaMoure, Stutsman39 min
Jun 18, 9:14 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells61 min
Jun 18, 9:19 PM CDTTornado WarningBISFoster, Stutsman26 min
Jun 18, 9:24 PM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 18, 10:46 PM CDTSpecial Weather StatementBISFoster, Stutsman59 min
Jun 18, 10:50 PM CDTSpecial Weather StatementBISFoster, Stutsman55 min
Jun 19, 3:38 AM CDTRiver Flood WarningBISEmmons56 hr
Jun 19, 5:29 PM CDTSpecial Weather StatementBISGrant61 min
Jun 19, 6:33 PM CDTSpecial Weather StatementBISGrant27 min
Jun 19, 6:53 PM CDTSpecial Weather StatementBISSioux37 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.